MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. WATER-RESISTANT CAP; WATER RESISTANT CAP

AIZU OLYMPUS CO., LTD. WATER-RESISTANT CAP; WATER RESISTANT CAP
Model Number MH-553
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
"the customer reported to olympus that during a therapeutic endoscopic retrograde cholangiopancreatography (ercp) surgical procedure, water damage was found during use of the evis exera ii duodenovideoscope.The endoscope was inspected prior to use and the customer reported that water was inside the cap designed to protect the scope from water.The device was working when initial plugged in, however, the procedure was aborted due to the lack of visibility with the endoscope.No information was provided if the patient was under anesthesia and if the procedure was extended due to the event.The patient outcome is unknown.This complaint requires two reports: (b)(6): tjf-q180v.(b)(6): mh-553.This medwatch report is for patient identifier: (b)(6).
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
Updated b5 to reflect additional information received.
 
Event or Problem Description
Olympus further received information that the image was lost after the procedure was commenced.The patient sustained no injuries and ended up having the procedure in a different hospital.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, since the device was not returned for an evaluation, the reported event could not be confirmed.Therefore, the root cause could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
WATER-RESISTANT CAP
Common Device Name
WATER RESISTANT CAP
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16616376
Report Number9610595-2023-05042
Device Sequence Number6272430
Product Code EOQ
UDI-Device Identifier04953170286438
UDI-Public04953170286438
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K963033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-553
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer03/29/2023
05/25/2023
Initial Report FDA Received Date03/24/2023
Supplement Report FDA Received Date04/27/2023
06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TJF-Q180V: EVIS EXERA III DUODENOVIDEOSCOPE.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown